Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Feb 20, 2020, 7:04 PM CST for Cameron Parish, Louisiana. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2020, 7:04 PM CST (01:04 UTC)
- Expired
- Feb 21, 2020, 3:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 31 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -117 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
272 WWUS74 KLCH 210104 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 704 PM CST Thu Feb 20 2020 LAZ052>054-073-074-TXZ215-210900- /O.NEW.KLCH.WI.Y.0004.200221T0104Z-200221T0900Z/ Vermilion-Iberia-St. Mary-West Cameron-East Cameron-Jefferson- Including the cities of Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, and Sea Rim State Park 704 PM CST Thu Feb 20 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY... * WHAT...North winds around 20 mph with gusts of 30 to 40 mph. * WHERE...In Louisiana, Vermilion, Iberia, St. Mary, West Cameron and East Cameron Counties. In Texas, Jefferson County. * WHEN...Until 3 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 20, 5:54 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 20, 5:54 PM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
554 PM CST Thu Feb 20 2020
.DISCUSSION...
For the 02/21/20 0000 UTC TAF package.
&&
.AVIATION...
MVFR all sites early this evening, with periodic IFR observed at
the Acadiana terminals and patches of light rain continuing to
stream across the I-10 terminals. Patches of light rain and low
clouds are expected to persist through mid evening or so, with
rains ending and low clouds clearing the area from generally N to
S by late evening or just after midnight. Brisk and gusty north
winds will continue through the evening, and only gradually
decrease from N to S through the overnight period into FRI.
13
&&
.PREV DISCUSSION... /issued 329 PM CST Thu Feb 20 2020/
DISCUSSION...
This afternoon's GOES-16 water vapor imagery indicates an upper
level trough is continuing to slowly progress eastward across the
Southern Plains and Lower Mississippi River Valley. As the trough
axis approaches and moves east of the CWA, upper level support for
overrunning precipitation will decrease and result in showers
coming to an end. This decrease in coverage of showers can already
be noted in the regional radar mosaic over the past several hours
and will continue through this evening. The consensus of the short
term guidance is that these showers should end by 9 PM.
High pressure will begin building into the region late this
evening and remain in place through Sunday. This will result in
dry conditions and below normal temperatures. The combination of
low dewpoints, light winds, and clear skies will result in
favorable conditions for radiational cooling Friday night into
Saturday morning. This will result in the chance for frost along
with sub-freezing temperatures for areas north of Interstate 10.
Model and ensemble guidance remains in good agreement with the
evolution of the next upper level trough which will progress
east-northeastward across the Central Plains and Midwest during
the early part of next week. This trough will support lee
cyclogenesis over the Central Plains and the cold front associated
with this system is forecast to move through the CWA late Monday.
This will result in chances for showers from late Sunday night
through Monday evening.
Guidance is also in good agreement that a longwave trough will be
in place over the eastern two-thirds of the CONUS for the second
half of next week. Upper level subsidence will support surface
high pressure to build southward from the Northern Plains and
become centered over the Gulf Coast by Friday. This will result
in a period of below normal precipitation chances and slightly
below normal temperatures during the later half of next week.
MARINE...
Winds will continue to increase through this evening with gale
force gusts becoming frequent after 6 PM. Winds will remain
elevated through tonight and into tomorrow afternoon. The Gale
Warning was left unchanged with this forecast package as there are
some indications that Gale Force gusts may end after sunrise
Friday. However, at least Small Craft Advisory conditions will
continue into Friday afternoon before improving Friday evening as
the pressure gradient begins to decrease. High pressure will
become centered over the northern Gulf Coast this weekend and
result in much improved navigating conditions through Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 30 48 28 56 / 0 0 0 0
LCH 35 52 33 58 / 10 0 0 0
LFT 35 51 32 58 / 10 0 0 0
BPT 37 54 36 58 / 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ435-450-
452-455-470-472-475.
Gale Warning until 6 AM CST Friday for GMZ435-450-452-455-470-
472-475.
Small Craft Advisory until 6 AM CST Friday for GMZ430-432.
&&Hazardous weather outlook, Feb 20, 3:33 PM CST, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 333 PM CST Thu Feb 20 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-212145- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 333 PM CST Thu Feb 20 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A light frost will be possible across much of the area Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-450-452-455-470-472-475-212145- Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 333 PM CST Thu Feb 20 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated winds and seas will continue through Friday evening before slowly improving. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-212145- Sabine Lake-Calcasieu Lake- 333 PM CST Thu Feb 20 2020 This Hazardous Weather Outlook is for the coastal lakes of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated winds and rough waters will continue through Friday evening before improving. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 3:47 AM CST | Small Craft Advisory | LCH | 14 hr |
Nearby
Wind Advisories in Louisiana, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.